Patient :I had one depo shot in march 2014, i had some spotting august 2 no period between march and now, i took a pregnancy test august 1 it was negative so could i be pregnant and it was to early to test or am i about to start my period. also during the last couple months i have had some what i believe to be either pms or possibly early pregnancy symptoms: lower back pain, nausea on some days, little bit of weight gain (bloated), headaches and the occasional runny nose. i look forward to your feedback, thank you.
Thank you for your query.
When depo provera is taken, after 5 days of the shot the female can start to have unprotected sexual intercourse and it provides 99% contraceptive effect against an unwanted pregnancy. 3 to 4 months past the last shot the contraceptive effect is there. Depending on when the ovulation has taken place after the effect of the shot started to fade away, the chances of contraception will vary to test for pregnancy. Since you say that you are already having symptoms, it is advisable that you opt for a blood test for βhCG which can detect the hormone in low levels also as in case of an early pregnancy as this test is highly sensitive. Just based on the symptoms we cannot conclude on the pregnancy status as these symptoms overlap. But from the things you say it looks that you are likely to start your period, than a pregnancy. However only after investigation of ruling out pregnancy you can be sure of the same.
Hope that answers your query. Have a good day.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.